Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 92, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 13, 2020, 12:18 AM CDT for Chambers County, Alabama. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 12:18 AM CDT (05:18 UTC)
- Expired
- Apr 13, 2020, 12:34 AM CDT
- In force
- 16 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Chambers County, AL
The radar
The Maxwell AFB radar (KMXX), 61 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 12:20 AM CDT | TSTM WND DMG | 2 Nnw Valley, AL | A FEW TREES WERE BLOWN DOWN NEAR THE INTERSTATE AND IN FAR SOUTHEASTERN CHAMBERS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 10:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 733 m²/s²
- 0-3 km storm-relative helicity
- 874 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.8
The text
As transmitted.
900
WUUS54 KBMX 130518
SVRBMX
ALC017-130545-
/O.NEW.KBMX.SV.W.0092.200413T0518Z-200413T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1218 AM CDT Mon Apr 13 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Southeastern Chambers County in east central Alabama...
* Until 1245 AM CDT.
* At 1218 AM CDT, a severe thunderstorm was located over Huguley, or
near Lanett, moving northeast at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Valley, Lanett, Lafayette, La Fayette, Lakeview, Cusseta, Chambers
County Lake, Fredonia, Veasey Creek Park, Denson, Huguley, Fairfax,
River View, Amity Park, Buffalo, Southern Harbor, Lanett Municipal
Airport, I 85 Welcome Center At Lanett and Rocky Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CDT for east central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3276 8514 3275 8514 3275 8528 3273 8529
3273 8540 3275 8542 3296 8543 3302 8521
3286 8519 3285 8518 3286 8516 3285 8515
3283 8517 3281 8517 3278 8512
TIME...MOT...LOC 0518Z 235DEG 61KT 3282 8526
HAIL...<.75IN
WIND...60MPH
$$
17/KLAWS1 follow-up statement
735
WWUS54 KBMX 130534
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1234 AM CDT Mon Apr 13 2020
ALC017-130543-
/O.CAN.KBMX.SV.W.0092.000000T0000Z-200413T0545Z/
Chambers AL-
1234 AM CDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMBERS COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM CDT for east central
Alabama.
LAT...LON 3276 8514 3275 8514 3275 8528 3273 8529
3273 8540 3275 8542 3296 8543 3302 8521
3286 8519 3285 8518 3286 8516 3285 8515
3283 8517 3281 8517 3278 8512
TIME...MOT...LOC 0531Z 235DEG 61KT 3297 8501
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:19 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Apr 12, 7:19 PM CDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 719 PM CDT Sun Apr 12 2020 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 0700 PM CDT Sun Apr 12 2020/ Mesoscale Update. An all-hazards severe weather threat continues across portions of Central Alabama. Damaging winds up to 70 mph, large hail, and tornadoes all remain possible into the overnight hours as a dynamic shortwave trough (which is taking a more neutral tilt) and surface low pressure eject eastward. Recent surface observations depict a favorable warm sector now along and north of the I-20/59 corridor, including SBCAPE 500-1,500 J/kg, EBS 60-70 kts, and 0-1 km SRH 500-700 m2/s2. These values are also supported by the 21Z BMX RAOB and various RADAR derived hodographs. Lift will continue to be abundant across the region as pressure & height falls accompany upper-level diffluence & quasigeostrophic forcing, as well as a surface moisture convergence axis from northeast AL into southwest MS. Thus, deep/moist convection will continue to be problematic over the next several hours, even as storm modes become less discrete. Threats also include flash flooding as high rain rates train north of I-20, generally along/near a 1.8-2.0" PW axis and confluent flow in the 925-850 mb layer. Short-range guidance suggests favorable atmospheric conditions for all-hazards will persist for the next several hours as a more linear convective system with embedded supercells ejects across Central AL. The effective layer significant tornado parameter is progged to remain as high as 5 ahead of this system through that time, suggesting an environment favorable for tornadogenesis and strong tornadoes. Residents of Central AL must remain diligent and weather aware into the overnight period and have multiple ways to receive warnings so that necessary action to protect life and property can be taken. 40/Sizemore .LONG TERM... /Updated at 0250 PM CDT Sun Apr 12 2020/ Monday through Saturday. Cooler, clearing conditions are expected on Monday as the cold front tracks towards the east coast. Lingering clouds may persist through the morning across our north as an upstream reinforcing front moves across the area, but a dry, northerly flow and increasing CAA will support sunny skies during the afternoon with highs in the lower 60s northwest to near 80F southeast. Guidance continues to indicate the front stalling generally east to west across the Gulf Coast region on Tuesday before lifting slightly into southern portions of Alabama early Wednesday morning. This should focus highest PoPs over our southeastern quadrant, but a flattened low-level ridge over the Lower MS Valley may hinder much of the activity from entering our forecast area, so PoPs may be lowered in future updates. Otherwise, the remainder of the extended will remain dry and cool as the weak low-level ridge slides eastward across the region with dry zonal flow aloft persisting through the period. Northeasterly flow Thursday morning should allow temps to lower into the 30s. Therefore, I continued to mention localized patchy frost across our northern counties. The latest round of data indicates lows may be a couple degrees warmer than previously forecast, but leaned on the cooler side since models are typically too warm under northeasterly flow. Rain chances will begin increasing at the end of the week as another low propagates across the Desert SW towards the Tennessee Valley. Kept PoPs around 40-50% since there is still plenty of uncertainty regarding timing, moisture return, and the evolution of the system. 86 && .AVIATION... 00Z TAF Discussion. Widespread showers and thunderstorms will impact all TAF sites overnight. Some of the storms will be severe with damaging winds and isolated tornadoes. Strong gradient flow will also produce south winds sustained 15-20 kts with gusts to 35 kts. The winds will relax at bhm/tcl/eet by 05z as the low level jet shifts eastward, with the severe threat also ending at these sites. For the remainder of the TAF sites, the severe threat will end between 05z and 08z. Sfc winds will gradually veer overnight becoming westerly by 12z. VFR cigs at the start of the forecast period will become MVFR at all sites by 03z. Some clearing possible between 09z and 12z behind the initial front, but cold air stratocumulus could bring back MVFR cigs across the northern TAF sites between 12z and 18z, then become scattered. 58/rose && .FIRE WEATHER... Widespread rain and thunderstorms are expected tonight across Central Alabama. Winds will be gusty through the evening hours with south winds gusting to 35 MPH. Drier weather builds in the area on Monday before rain chances return across south Alabama Tuesday night and Wednesday morning. Dry weather will prevail Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 58 65 42 68 41 / 100 0 0 0 10 Anniston 60 69 44 70 44 / 100 0 0 0 10 Birmingham 59 67 45 69 43 / 100 0 0 0 20 Tuscaloosa 58 67 45 69 43 / 100 0 0 0 20 Calera 60 68 46 70 44 / 100 0 0 0 20 Auburn 64 76 49 76 49 / 100 10 0 10 40 Montgomery 65 77 51 78 50 / 100 0 0 10 40 Troy 66 80 52 81 52 / 100 10 0 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 3 AM CDT Monday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery... Perry...Pickens...Pike...Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker... Winston. Flash Flood Watch until midnight CDT tonight for the following counties: Blount...Cherokee...Etowah...Fayette...Lamar... Marion...Walker...Winston. &&
Hazardous weather outlook, Apr 12, 9:52 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 952 PM CDT Sun Apr 12 2020 ALZ011>015-017>050-140600- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 952 PM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...through Tonight. Severe thunderstorms are likely across portions of Central Alabama, mainly south of a line from Geiger to Tuscaloosa to Gardendale to Snead. Threats include tornadoes, some of which could be strong, damaging straight line winds up to 70 MPH, and hail up to golf ball size. Localized flooding could also occur. Winds will also be breezy outside of thunderstorms with gusts between 30 and 40 MPH. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding is forecast along portions of the Tombigbee River and Black Warrior River starting midweek. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be necessary. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Apr 13, 12:09 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM FLASH FLOOD 2 ENE ATTALLA 34.02N 86.07W
04/13/2020 ETOWAH AL EMERGENCY MNGR
ROADS IMPASSABLE DUE TO FLASH FLOODING IN
THE ATTALLA AREA, PARTICULARLY ALONG W
MEIGHAN BLVD.
&&
ASLocal storm report, Apr 13, 12:10 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM FLASH FLOOD GADSDEN 34.01N 86.00W
04/13/2020 ETOWAH AL EMERGENCY MNGR
MULTIPLE ROADS IMPASSABLE DUE TO FLASH
FLOODING IN THE GADSDEN AREA.
&&
ASLocal storm report, Apr 13, 12:13 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1213 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 1 E SPRINGVILLE 33.77N 86.46W
04/12/2020 ST. CLAIR AL BROADCAST MEDIA
*** 1 INJ ***
A LARGE TREE FELL ON A HOME. ONE MAN WAS
INJURED AND TRANSPORTED TO THE HOSPITAL.
TIME ESTIMATED.
&&
MALLocal storm report, Apr 13, 12:14 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST OPELIKA 32.65N 85.38W
04/13/2020 E64 MPH LEE AL BROADCAST MEDIA
&&
MALLocal storm report, Apr 13, 12:15 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND GST NOTASULGA 32.56N 85.68W
04/12/2020 E68 MPH MACON AL BROADCAST MEDIA
&&
MALLocal storm report, Apr 13, 12:18 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 1 NNW BEVILL LOCK AND D 33.23N 88.30W
04/12/2020 PICKENS AL BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
NNW BEVILL LOCK AND DAM. A FEW TREES WERE
BLOWN DOWN NEAR PICKENSVILLE LAKE. POSSIBLE
TORNADO.
0406 PM NON-TSTM WND DMG 4 W GAINESVILLE 32.81N 88.22W
04/12/2020 SUMTER AL FIRE DEPT/RESCUE
A FEW TREES WERE BLOWN DOWN NEAR MILE MARKER
5 ON HIGHWAY 116. THESE ARE WINDS OUT AHEAD
OF THE STORMS.
0410 PM TSTM WND DMG 3 W CARROLLTON 33.27N 88.15W
04/12/2020 PICKENS AL PUBLIC
SEVERAL TREES AND POWER LINES WERE BLOWN
DOWN WEST OF CARROLLTON.
0411 PM TSTM WND DMG 6 SW ASHCRAFT CORNER 33.47N 87.99W
04/12/2020 PICKENS AL AMATEUR RADIO
A FEW TREES WERE BLOWN DOWN IN THE ZION AREA
NORTH OF REFORM.
0420 PM TSTM WND DMG 1 SE GORDO 33.31N 87.89W
04/12/2020 PICKENS AL PUBLIC
TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
0423 PM TSTM WND DMG 1 SE GORDO 33.31N 87.89W
04/12/2020 PICKENS AL BROADCAST MEDIA
TREES WERE BLOWN DOWN ALONG HIGHWAY 82 EAST
OF GORDO.
0437 PM TSTM WND DMG 4 NW SAMANTHA 33.46N 87.65W
04/12/2020 TUSCALOOSA AL AMATEUR RADIO
PEA SIZE HAIL AND UNKNOWN WIND GUSTS NEAR
SAMANTHA.
0453 PM TSTM WND DMG 2 E OAKMAN 33.72N 87.35W
04/12/2020 WALKER AL BROADCAST MEDIA
TREES BLOWN DOWN ON OAKMAN PARRISH ROAD.
0459 PM TSTM WND DMG 3 N PARRISH 33.77N 87.28W
04/12/2020 WALKER AL AMATEUR RADIO
0500 PM TSTM WND DMG 4 WSW BIRMINGPORT 33.55N 87.17W
04/12/2020 JEFFERSON AL EMERGENCY MNGR
A FEW TREES BLOWN DOWN ON MAE VINES ROAD.
0504 PM TSTM WND DMG 2 SW BIRMINGPORT 33.54N 87.13W
04/12/2020 JEFFERSON AL PUBLIC
A FEW TREES BLOWN DOWN AROUND ALLIANCE.
0507 PM TSTM WND DMG 2 E GORGAS STEAM PLANT 33.66N 87.16W
04/12/2020 WALKER AL BROADCAST MEDIA
TREES BLOWN DOWN, CAR THROWN NEAR THE GORGAS
STEAM PLANT. POSSIBLE TORNADO.
0507 PM TSTM WND DMG 1 SSE BIRMINGPORT 33.55N 87.10W
04/12/2020 JEFFERSON AL PUBLIC
A FEW TREES WERE BLOWN DOWN.
0512 PM TSTM WND DMG 2 WSW LYNNS PARK 33.80N 87.17W
04/12/2020 WALKER AL LAW ENFORCEMENT
MULTIPLE TREE WERE BLOWN DOWN NORTH OF
CORDOVA. ONE GARAGE WAS DESTROYED BY FALLEN
TREES. POSSIBLE TORNADO.
0517 PM TSTM WND DMG 3 WNW SAYRE 33.73N 87.01W
04/12/2020 JEFFERSON AL BROADCAST MEDIA
SEVERAL BUSINESS DESTROYED ALONG HIGHWAY 78
NEAR SAYRE. POSSIBLE TORNADO.
0517 PM NON-TSTM WND DMG VERBENA 32.75N 86.51W
04/12/2020 CHILTON AL LAW ENFORCEMENT
TREES HAVE BEEN BLOWN DOWN BY GRADIENT WINDS
AROUND VERBENA.
0517 PM NON-TSTM WND DMG CLANTON 32.84N 86.63W
04/12/2020 CHILTON AL LAW ENFORCEMENT
TREES HAVE BEEN BLOWN DOWN BY GRADIENT WINDS
AROUND CLANTON.
0518 PM TSTM WND GST 2 N GRAYSVILLE 33.65N 86.98W
04/12/2020 M65 MPH JEFFERSON AL PUBLIC
UAH MOBILE MESONET.
0519 PM TSTM WND DMG 1 SW SAYRE 33.70N 86.99W
04/12/2020 JEFFERSON AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN AND SEVERAL
ROADWAYS ARE IMPASSABLE. LAWLEY BAPTIST
CHURCH WAS DAMAGED. POSSIBLE TORNADO.
0540 PM TSTM WND DMG 1 WSW LOCUST FORK 33.89N 86.64W
04/12/2020 BLOUNT AL LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN ALONG HIGHWAY
79 NEAR FRANKLIN DRIVE AND TAWBUSH ROAD .
POSSIBLE TORNADO.
0550 PM HAIL ONEONTA 33.95N 86.47W
04/12/2020 E1.25 INCH BLOUNT AL EMERGENCY MNGR
HALF DOLLAR SIZE REPORTED IN A FEW PLACES
AROUND ONEONTA.
0550 PM TSTM WND DMG 2 S EASLEY 33.93N 86.54W
04/12/2020 BLOUNT AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND ADDITIONAL DAMAGE
ALONG COUNTY ROAD 1 NEAR DOGWOOD LANE.
POSSIBLE TORNADO.
0553 PM TSTM WND DMG 4 NNE HIGHLAND LAKE 33.94N 86.40W
04/12/2020 BLOUNT AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN BETWEEN CR 20
AND ROBIN HILL ROAD ALONG HIGHWAY 231. ROAD
IS COMPLETELY BLOCKED.
0558 PM TSTM WND DMG 4 SE HENDRIX 34.00N 86.40W
04/12/2020 BLOUNT AL EMERGENCY MNGR
TIME ESTIMATED. TREES DOWN ON SANDERS LANE
BETWEEN CR 39 AND HALE CREEK ROAD.
0607 PM HAIL 1 NE WALNUT GROVE 34.07N 86.28W
04/12/2020 E1.75 INCH ETOWAH AL PUBLIC
0616 PM TSTM WND DMG 1 SSW REECE CITY 34.06N 86.03W
04/12/2020 ETOWAH AL AMATEUR RADIO
NUMEROUS TREES DOWN AND HEAVY OTHER DAMAGE.
POSSIBLE TORNADO.
0620 PM TSTM WND DMG 2 WNW SARDIS CITY 34.18N 86.16W
04/12/2020 ETOWAH AL TRAINED SPOTTER
TREES WERE BLOWN DOWN AND ADDITIONAL DAMAGE.
POSSIBLE TORNADO.
0622 PM TSTM WND DMG 2 NE CRUDUP 34.13N 85.98W
04/12/2020 ETOWAH AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN AND SOME
STRUCTURAL DAMAGE.
0626 PM FLOOD 4 NW HENDRIX 34.06N 86.51W
04/12/2020 BLOUNT AL PUBLIC
RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
0631 PM TSTM WND DMG 3 ENE SLACKLAND 34.14N 85.78W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
PROVIDENCE CHURCH HAD PART OF ITS ROOF BLOWN
OFF.
0633 PM TSTM WND DMG 1 W SAND ROCK 34.24N 85.79W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
TREES AND POWER LINES BLOWN DOWN AND
BLOCKING THE ROADWAY.
0634 PM TSTM WND DMG 2 WSW YELLOW CREEK FALL 34.22N 85.76W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
A LARGE TREE DOWN AND COMPLETELY BLOCKING
THE ROADWAY NEAR CR 166 AND HIGHWAY 68.
0636 PM FLASH FLOOD HAYDEN 33.89N 86.76W
04/12/2020 BLOUNT AL EMERGENCY MNGR
SEVERAL SPOTS ALONG HWY 160 ARE COVERED WITH
6-8 INCHES OF WATER.
0640 PM TSTM WND DMG 2 W SAND ROCK 34.24N 85.81W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
TREE DOWN AND BLOCKING THE ROADWAY NEAR
HIGHWAY 68 AND CR 3.
0642 PM TSTM WND DMG 2 N LEESBURG 34.21N 85.77W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
A VEHICLE RAN INTO A DOWNED TREE BLOCKING
THE ROADWAY ALONG CR 36 AND TURTLE CREEK
LOOP.
0643 PM FLASH FLOOD 5 SSW BROOKSVILLE 34.12N 86.51W
04/12/2020 BLOUNT AL EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5
SSW BROOKSVILLE. CORRECTS PREVIOUS FLASH
FLOOD REPORT FROM 5 SSW BROOKSVILLE. WATER
WASHED AWAY ROAD NEAR WHEELER RD AND CTY HWY
49.
0700 PM TSTM WND DMG 1 S NEW MOON 34.38N 85.52W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ALONG CR 99.
TIME ESTIMATED.
0703 PM TSTM WND DMG 2 SSW BLANCHE 34.34N 85.62W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND BLOCKING THE
ROADWAY.
0705 PM TSTM WND DMG 1 WNW GAINESVILLE 32.82N 88.17W
04/12/2020 SUMTER AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN AROUND
GAINESVILLE.
0709 PM TSTM WND DMG 2 ENE BLANCHE 34.37N 85.58W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG CR 89.
0805 PM NON-TSTM WND DMG 3 NE SELMA 32.44N 86.99W
04/12/2020 DALLAS AL PUBLIC
1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
OFF. GRADIENT WINDS.
0812 PM TSTM WND DMG 1 SSE CARBON HILL 33.89N 87.52W
04/12/2020 WALKER AL BROADCAST MEDIA
STRUCTURAL DAMAGE IN CARBON HILL INCLUDING A
FEW FAST FOOD LOCATIONS AND THE HIGH SCHOOL.
SEVERAL OTHER STRUCTURES SUFFERED VARYING
DEGREES OF DAMAGE. SEVERAL TREES WERE BLOWN
DOWN. POSSIBLE TORNADO.
0820 PM NON-TSTM WND DMG 2 S LILITA 32.46N 88.13W
04/12/2020 SUMTER AL EMERGENCY MNGR
TREES AND POWER LINES WERE BLOWN DOWN AND
LANDED ON A PARKED VEHICLE IN BELLAMY.
0833 PM TSTM WND DMG 2 SW LAKE NICOL PARK 33.29N 87.50W
04/12/2020 TUSCALOOSA AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND SEVERAL LANDED ON
HOMES. SEVERAL AUTOMOBILES WERE ALSO
DAMAGED. POSSIBLE TORNADO.
0908 PM FLASH FLOOD NORTHPORT 33.23N 87.58W
04/12/2020 TUSCALOOSA AL EMERGENCY MNGR
REPORT OF WATER LEVELS UP TO CAR HOODS IN
NORTHPORT NEAR 18TH ST.
0917 PM TSTM WND DMG 5 NNE BLOUNTSVILLE 34.15N 86.57W
04/12/2020 BLOUNT AL EMERGENCY MNGR
A BARN WAS DESTROYED ALONG BLACK ROAD.
0922 PM TSTM WND DMG FULTONDALE 33.62N 86.80W
04/12/2020 JEFFERSON AL EMERGENCY MNGR
SEVERAL TREES DOWN AND MANY LANDED ON HOMES
BETWEEN FULTONDALE AND GARDENDALE.
0927 PM TSTM WND DMG 4 S GEIGER 32.81N 88.29W
04/12/2020 SUMTER AL FIRE DEPT/RESCUE
TREES WERE BLOWN DOWN ALONG HIGHWAY 116.
0930 PM FLASH FLOOD 1 NE BOLDO 33.86N 87.17W
04/12/2020 WALKER AL EMERGENCY MNGR
FLASH FLOODING NEAR RV PARK IN SLEEPY HOLLOW
CIRCLE NEAR BOLDO. AT LEAST ONE RV WAS SWEPT
DOWNSTREAM IN FLOOD WATERS.
0942 PM FLASH FLOOD 1 N UNIVERSITY MALL 33.21N 87.52W
04/12/2020 TUSCALOOSA AL PUBLIC
WATER LEVEL RISES REPORTED ACROSS VARIOUS
AREAS OF THE TUSCALOOSA METRO AREA.
0949 PM FLOOD BYNUM 33.60N 85.96W
04/12/2020 CALHOUN AL PUBLIC
RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
0959 PM FLASH FLOOD JASPER 33.83N 87.28W
04/12/2020 WALKER AL PUBLIC
FLASH FLOODING REPORTED IN DOWNTOWN JASPER.
VIDEO SUBMITTED ON SOCIAL MEDIA OF FLOWING
WATER OVER ROADWAY.
1000 PM TSTM WND DMG PALMERDALE 33.74N 86.65W
04/12/2020 JEFFERSON AL BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN AND BLOCKING
THE ROADWAYS.
1008 PM TSTM WND DMG 1 ENE TRUSSVILLE 33.62N 86.60W
04/12/2020 JEFFERSON AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN AROUND
TRUSSVILLE.
1012 PM TSTM WND DMG 1 E SPRINGVILLE 33.77N 86.46W
04/12/2020 ST. CLAIR AL BROADCAST MEDIA
*** 1 INJ ***
A LARGE TREE FELL ON A HOME. ONE MAN WAS
INJURED AND TRANSPORTED TO THE HOSPITAL.
TIME ESTIMATED.
1031 PM FLASH FLOOD 2 SSE OAK GROVE 33.45N 87.14W
04/12/2020 JEFFERSON AL EMERGENCY MNGR
FLASH FLOODING REPORTED NEAR OAK GROVE.
1035 PM FLASH FLOOD GRAYSVILLE 33.63N 86.97W
04/12/2020 JEFFERSON AL EMERGENCY MNGR
EVACUATIONS DUE TO FLASH FLOODING IN
GRAYSVILLE, AS WELLS AS CARDIFF.
1043 PM HAIL 3 SE AUBURN UNIV MONTGO 32.33N 86.15W
04/12/2020 U0.50 INCH MONTGOMERY AL PUBLIC
HALF-INCH (0.50 IN.).
1054 PM NON-TSTM WND DMG 1 NE WADLEY 33.14N 85.55W
04/12/2020 RANDOLPH AL EMERGENCY MNGR
TREES AND POWER LINES BLOWN DOWN ALONG CR
33.
1107 PM TSTM WND DMG 3 E MONTGOMERY COUNTRY 32.35N 86.23W
04/12/2020 MONTGOMERY AL EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN AND BLOCKING THE
EASTBOUND LANES OF VAUGHN ROAD WEST OF US
231.
1108 PM HAIL 1 ESE ALABAMA STATE CAP 32.37N 86.29W
04/12/2020 E0.50 INCH MONTGOMERY AL BROADCAST MEDIA
1110 PM FLASH FLOOD BESSEMER 33.41N 86.96W
04/12/2020 JEFFERSON AL BROADCAST MEDIA
FLASH FLOODING NEAR 20TH ST AND 10TH AVE.
VEHICLES STRANDED IN FLOODED ROADWAYS.
1111 PM FLASH FLOOD BESSEMER 33.41N 86.96W
04/12/2020 JEFFERSON AL BROADCAST MEDIA
VEHICLES STRANDED IN FLOODED ROADWAYS NEAR
20TH ST AND 10TH AVE.
1112 PM TSTM WND DMG 1 WSW WETUMPKA 32.54N 86.21W
04/12/2020 ELMORE AL EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN AND BLOCKING THE
ROAD ON N OPOTHLEOHOLA STREET.
1115 PM TSTM WND DMG 2 NE ALABAMA STATE UNIV 32.38N 86.27W
04/12/2020 MONTGOMERY AL BROADCAST MEDIA
STOP LIGHT WAS BLOWN DOWN AT ANN STREET AND
MADISON AVENUE.
1119 PM FLASH FLOOD CAHABA HEIGHTS 33.46N 86.73W
04/12/2020 JEFFERSON AL PUBLIC
VIDEO SUBMITTED ON SOCIAL MEDIA OF FAST
FLOWING WATER IN CAHABA HEIGHTS.
1142 PM TSTM WND GST NOTASULGA 32.56N 85.68W
04/12/2020 E68 MPH MACON AL BROADCAST MEDIA
1143 PM TSTM WND GST NOTASULGA 32.56N 85.67W
04/12/2020 M68 MPH MACON AL BROADCAST MEDIA
MEASURED WITH HOME WEATHER STATION.
1149 PM FLASH FLOOD 1 ENE MOUNTAIN BROOK 33.51N 86.73W
04/12/2020 JEFFERSON AL EMERGENCY MNGR
FLOODED PROPERTIES IN THE MOUNTAIN BROOK
AREA. EM SUBMITTED PHOTO OF FLOOD WATERS
COVERING ENTIRE YARD AND UP AGAINST HOME.
1203 AM FLASH FLOOD GAYLESVILLE 34.27N 85.56W
04/13/2020 CHEROKEE AL EMERGENCY MNGR
MULTIPLE ROADS IMPASSABLE DUE TO FLASH
FLOODING IN GAYLESVILLE.
1205 AM FLASH FLOOD LEESBURG 34.18N 85.76W
04/13/2020 CHEROKEE AL EMERGENCY MNGR
MULTIPLE ROADS IMPASSABLE DUE TO FLASH
FLOODING IN LEESBURG.
1205 AM FLASH FLOOD 1 WSW CEDAR BLUFF 34.22N 85.61W
04/13/2020 CHEROKEE AL EMERGENCY MNGR
MULTIPLE ROADS IMPASSABLE DUE TO FLASH
FLOODING IN CEDAR BLUFF.
1208 AM FLASH FLOOD 2 ENE ATTALLA 34.02N 86.07W
04/13/2020 ETOWAH AL EMERGENCY MNGR
ROADS IMPASSABLE DUE TO FLASH FLOODING IN
THE ATTALLA AREA, PARTICULARLY ALONG W
MEIGHAN BLVD.
1209 AM FLASH FLOOD GADSDEN 34.01N 86.00W
04/13/2020 ETOWAH AL EMERGENCY MNGR
MULTIPLE ROADS IMPASSABLE DUE TO FLASH
FLOODING IN THE GADSDEN AREA.
1210 AM TSTM WND GST OPELIKA 32.65N 85.38W
04/13/2020 E64 MPH LEE AL BROADCAST MEDIA
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:10 PM CDT | Tornado Warning | BMX | Greene | 22 min |
| Apr 12, 7:14 PM CDT | Tornado Warning | BMX | Sumter | 26 min |
| Apr 12, 7:16 PM CDT | Areal Flood Advisory | BMX | Cherokee, Etowah, St. Clair | 6 hr |
| Apr 12, 8:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 55 min |
| Apr 12, 8:14 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 5 hr |
| Apr 12, 8:15 PM CDT | Tornado Warning | BMX | Walker, Winston | 15 min |
| Apr 12, 8:25 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 38 min |
| Apr 12, 8:29 PM CDT | Flash Flood Warning | BMX | Fayette, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more | 5 hr |
| Apr 12, 8:32 PM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa | 21 min |
| Apr 12, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 54 min |
| Apr 12, 8:36 PM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa | 17 min |
| Apr 12, 8:49 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Apr 12, 8:51 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 39 min |
| Apr 12, 8:52 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 66 hr |
| Apr 12, 8:58 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 52 hr |
| Apr 12, 8:58 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 61 hr |
| Apr 12, 9:12 PM CDT | Tornado Warning | BMX | Blount | 20 min |
| Apr 12, 9:19 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby | 71 min |
| Apr 12, 9:33 PM CDT | Tornado Warning | BMX | Marengo | 27 min |
| Apr 12, 10:02 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 27 min |
| Apr 12, 10:22 PM CDT | Flash Flood Warning | BMX | Blount, Calhoun, Cherokee, Etowah, St. Clair | 4 hr |
| Apr 12, 10:24 PM CDT | Tornado Warning | BMX | Cherokee | 36 min |
| Apr 12, 10:37 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 53 min |
| Apr 12, 10:47 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 58 min |
| Apr 12, 10:53 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 43 min |
| Apr 12, 10:59 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega, Tallapoosa | 43 min |
| Apr 12, 11:01 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Pickens, Sumter | 3 hr |
| Apr 12, 11:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery, Tallapoosa | 60 min |
| Apr 12, 11:16 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion | 74 min |
| Apr 12, 11:24 PM CDT | Areal Flood Warning | BMX | Fayette, Tuscaloosa, Walker | 6 hr |
| Apr 12, 11:30 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 75 min |
| Apr 13, 12:08 AM CDT | Special Weather Statement | BMX | Barbour, Bullock, Pike | 82 min |
| Apr 13, 12:11 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 64 min |
| Apr 13, 12:13 AM CDT | Areal Flood Advisory | BMX | Lowndes, Montgomery | 3 hr |
| Apr 13, 12:43 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 53 min |
| Apr 13, 1:04 AM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Apr 13, 1:29 AM CDT | High Wind Warning | BMX | Autauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more | 3 hr |
| Apr 13, 1:29 AM CDT | Wind Advisory | BMX | Autauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more | 7 hr |
| Apr 13, 2:25 AM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 18 hr |
| Apr 13, 4:08 AM CDT | Areal Flood Warning | BMX | Cherokee | 12 hr |
| Apr 13, 7:43 AM CDT | Areal Flood Warning | BMX | Cherokee | 3 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.